MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE SENSING FOLEY CATHETER
Catalog Number 119416M
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that due to the silicone latex shortage, customer were now using latex temperature foley catheter and having issues with inaccuracy of temperature.Per additional information received via email on 08mar2024, both of these patients were severely ill and on ecmo.Biomedical engineering tested our cables with our simulators and said they were working properly.Provided lot numbers were (lot#nghx3351, lot#nghx4795).
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "sensor wire too weak".However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Sterile: unless package is opened or damaged.Sterilized by ethylene oxide single use only do not resterilize warning: do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Do not wipe catheter surface with organic solvents (such as alcohol).After use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Do not aspirate urine through drainage funnel wall.Caution: as with all temperature probes, in the presence of rf energy sources, local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature sensing catheter at the temperature monitor before activating electrosurgical or other types of direct coupled rf energy sources.Aggressive traction, particularly in the presence of suturing, is not recommended for 100 percentage silicone foley catheters.For urological use only valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 14 fr.And larger (5cc balloon): use 10cc sterile water do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, reseat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Note: compatible with appropriate 400 series temperature monitors.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE SENSING FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20245349
Report Number1018233-2024-05814
Device Sequence Number20660990
Product Code EZC
UDI-Device Identifier00801741046148
UDI-Public(01)00801741046148(11)231106(17)271130(10)NGHX3351
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number119416M
Device Lot NumberNGHX3351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown